Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

January 12, 2020Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 12, 2020, 3:11 PM EST for Emanuel County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2020, 3:11 PM EST (20:11 UTC)
Expired
Jan 12, 2020, 3:45 PM EST
In force
34 min
Issued by
NWS Atlanta, GA

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS82 KFFC 122011
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
311 PM EST Sun Jan 12 2020
 
GAZ076-085-086-122045-
Jefferson GA-Emanuel GA-Johnson GA-
311 PM EST Sun Jan 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 345 PM EST...

At 311 PM EST...a strong thunderstorm was near Blundale, or 13 miles
northwest of Swainsboro...moving northeast at 30 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of this storm include
Wadley, Summertown, Kite, Three Points, Dellwood, New Home, Blundale
and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8254 3279 8264 3282 8256 3282 8252
      3284 8252 3293 8228 3284 8232 3283 8230
      3283 8226 3280 8221 3281 8215 3271 8210
TIME...MOT...LOC 2011Z 245DEG 25KT 3276 8244 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 12, 2:38 PM EST, 33 minutes earlier.

Area forecast discussion, Jan 12, 2:38 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
238 PM EST Sun Jan 12 2020

.SHORT TERM /Tonight through Monday Night/...
The current radar loop shows a line of showers and isolated
thunderstorms continuing across East central GA. This line of
precipitation is associates with the frontal system that moved
through the area yesterday. This system is expected to begin moving
back Northward this evening brining increased clouds and more
showers back to north and central GA. This system is much weaker
than it was yesterday so no severe storms are anticipated with its
return. The frontal boundary has stalled across the Florida
Panhandle, Southern GA, and the Carolinas and is oriented nearly
parallel to the continued southwesterly flow aloft. The boundary
will begin to slowly move north as a warm front this evening and
stall across N GA Monday into Tuesday. Have continued with High-end
chance to low-end likely PoPs across central Georgia tonight,
followed by high-end likely PoPs spreading into north Georgia
throughout the day on Monday. Deep moisture and high dewpoints will
contribute to sufficient instability to warrant a chance for
isolated thunderstorms where showers occur through the short term.

Due to the continued warm and moist flow, temperatures will continue
above seasonal norms. Lows tonight and Monday night are expected to
be in the 50s and 60s. Highs monday will be in the 60s and 70s with
some near 80 across east central GA.

01

.LONG TERM /Tuesday through Sunday/...

No changes made to the extended forecast. See previous discussion
below.

Previous Discussion....

GFS and ECMWF look similar in the overall pattern through the end
of the week. The forecast area remains in a broad west to
southwest flow aloft with a continued fetch of abundant moisture
across the region. A frontal boundary moving back north as a warm
front will persist through the week as a focus for rainfall. With
moderate instability available...thunder has been mentioned in
most time periods. Ridging aloft takes place by Friday but another
short wave moves into the MS River Valley on Saturday. Not
confident at this time if there will be a break in the rainfall
late Thursday into Friday with the upper ridging as the models
give mixed signals on this. So...have continued with low pops for
those times...increasing rain chances for Saturday. Temperatures
should remain warm through the period.

41

&&

AVIATION...
18Z Update...
Clear skies over the ATL area with MVFR ceilings moving in from
the south. Will see these ceilings into the ATL area right around
00z with precip moving in by 04z-06z. Once the showers start they
are expected to continue through the rest of this TAF period.
Winds are light and variable right now but should see East to
Southeasterly winds pick up around 22z-00z Wind speeds are
expected to stay 8kt or less through the period.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          57  67  61  72 /  80  80  70  70
Atlanta         58  67  62  71 /  70  70  70  70
Blairsville     48  64  57  67 /  60  70  80  80
Cartersville    53  67  60  72 /  60  70  80  80
Columbus        61  74  62  75 /  70  70  60  60
Gainesville     54  64  60  70 /  70  70  80  80
Macon           61  75  61  75 /  60  60  60  60
Rome            51  66  59  72 /  40  70  80  80
Peachtree City  58  69  62  72 /  70  70  70  70
Vidalia         63  79  62  79 /  30  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Jan 12, 11:47 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EST Sun Jan 12 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EST Sun Jan 12 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and a few thunderstorms are expected across most of the
area as a cold front moves back northward over north and central
Georgia. Any thunderstorms that develop should remain below severe
limits.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and thunderstorms will persist into Saturday as a frontal
boundary remains stalled over north Georgia. Heavy rainfall could
again lead to flooding concerns as soils will already be
saturated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jan 12, 12:25 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     CARROLLTON              33.58N  85.08W
01/11/2020                   CARROLL            GA   EMERGENCY MNGR

            LINE OF SEVERE STORMS DOWNED MULTIPLE TREES ACROSS THE
            COUNTY AS IT MOVED ACROSS.

&&

EVENT NUMBER FFC2000060

NLIST
Local storm report, Jan 12, 12:50 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     DECATUR                 33.78N  84.30W
01/11/2020                   DEKALB             GA   EMERGENCY MNGR

            DEKALB COUNTY EMERGENCY MANAGEMENT REPORTS MULTIPLE
            TREES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER FFC2000061

NLIST
Local storm report, Jan 12, 2:33 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 S BRANTLEY            32.34N  84.56W
01/11/2020                   MARION             GA   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED ON JOHNNY MILLER ROAD.

&&

EVENT NUMBER FFC2000062

RWILLIS
Local storm report, Jan 12, 2:39 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 WNW BUENA VISTA       32.33N  84.55W
01/11/2020                   MARION             GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO FLEM SMITH ROAD.

&&

EVENT NUMBER FFC2000063

RWILLIS
Local storm report, Jan 12, 2:45 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 ESE BUENA VISTA       32.31N  84.48W
01/11/2020                   MARION             GA   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED ON GA-26 EAST OF BUENA VISTA.

&&

EVENT NUMBER FFC2000064

RWILLIS
Special weather statement, Jan 12, 3:11 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EST Sun Jan 12 2020

GAZ076-085-086-122045-
Jefferson GA-Emanuel GA-Johnson GA-
311 PM EST Sun Jan 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND NORTHEASTERN JOHNSON COUNTIES UNTIL 345 PM EST...

At 311 PM EST...a strong thunderstorm was near Blundale, or 13 miles
northwest of Swainsboro...moving northeast at 30 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Wadley, Summertown, Kite, Three Points, Dellwood, New Home, Blundale
and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8254 3279 8264 3282 8256 3282 8252
      3284 8252 3293 8228 3284 8232 3283 8230
      3283 8226 3280 8221 3281 8215 3271 8210
TIME...MOT...LOC 2011Z 245DEG 25KT 3276 8244

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:14 PM ESTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach, Sumter, Twiggs46 min
Jan 11, 7:22 PM ESTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Taliaferro, Wilkes38 min
Jan 11, 7:43 PM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Twiggs, Washington, Wilkinson47 min
Jan 11, 7:54 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more51 min
Jan 11, 7:56 PM ESTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Warren, Wilkes49 min
Jan 11, 7:58 PM ESTSpecial Weather StatementFFCCrisp, Dodge, Pulaski, Wilcox62 min
Jan 11, 8:01 PM ESTSevere Thunderstorm WarningFFCWilkes29 min
Jan 11, 8:07 PM ESTTornado WarningFFCWilkes13 min
Jan 11, 8:16 PM ESTSpecial Weather StatementFFCHouston14 min
Jan 11, 8:20 PM ESTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Taliaferro, Warren and 2 more40 min
Jan 11, 8:30 PM ESTSpecial Weather StatementFFCJohnson, Washington30 min
Jan 11, 9:00 PM ESTSpecial Weather StatementFFCJefferson, Johnson30 min
Jan 11, 9:02 PM ESTSpecial Weather StatementFFCWilcox28 min
Jan 11, 9:27 PM ESTSpecial Weather StatementFFCDodge, Telfair, Wheeler48 min
Jan 11, 10:02 PM ESTSpecial Weather StatementFFCEmanuel, Treutlen28 min
Jan 11, 10:16 PM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler44 min
Jan 11, 10:40 PM ESTSpecial Weather StatementFFCToombs35 min
Jan 12, 1:19 AM ESTSpecial Weather StatementFFCEmanuel, Montgomery26 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.